W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
GKWR2030 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/26/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® synecor preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent open ventral/incisional hernia repair on (b)(6) 2018 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: foreign body giant cell reaction, mesh detachment, infection, hernia recurrence, surgery to remove mesh, and severe and chronic pain/discomfort.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿(b)(6) 2017: medical university of (b)(6).(b)(6), md.Radiology ¿ ct abdomen/pelvis with contrast.Indication: abdominal pain, ventral laxity, protrusion of left upper quadrant abdominal wall, assess for hernia.Impression: status post ventral abdominal wall hernia repair with ventral abdominal wall eventration without recurrent hernia.¿(b)(6) 2017: (b)(6) medical center.(b)(6), md.Operative report.Diagnoses of chronic pain syndrome, chronic lumbar radiculitis, here today for implant of a spinal neurostimulator system after successful trial of spinal neurostimulation.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.History and physical.Here for desire for lower abdomen pannus excision status post massive weight loss.Tobacco: never smoker.Gastrointestinal exam: large ventral hernia, abdominal pannus, right subcostal scar, upper midline laparotomy.Impression: ventral hernia, abdomen pannus, prior open abdomen surgery.Plan: panniculectomy with combined ventral hernia repair with preperitoneal mesh with dr.(b)(6).¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnoses: 1) ventral hernia.2) abdominal pannus.3) status post gastric bypass.4) status post massive weight loss.Postoperative diagnoses: 1) ventral hernia.2) abdominal pannus.3) status post gastric bypass.4) status post massive weight loss.Procedures: abdominal panniculectomy with simultaneous umbilectomy.Assistant: none.Anesthesia: general endotracheal.Fluids/estimated blood loss: please see anesthesia records.Findings: ¿large abdominal pannus weighing approximately 4.8 pounds.Due to the nature of the prior midline laparotomy incision, as well as the adjacent right subcostal incision, and given the degree of undermining necessary in order to effectively obtain adequate exposure for the ventral hernia repair, which was to be repaired by dr.(b)(6), the preoperative decision of sacrificing the umbilicus was made and the patient understood this.¿ specimens: none.Operative note: ¿after proper informed consent was obtained, the patient was taken to the operating room.It should be noted that she was marked in the preoperative holding area for the extent of the surgical incisions.Photographs were also taken preoperatively.Following adequate induction of general anesthetic and placement of the oral endotracheal tube, attention was turned toward the trunk.The entire trunk and proximal thighs were prepped and draped in a standard sterile surgical fashion.A curvilinear lower abdominal incision was made and a skin flap was raised in an inverted v fashion toward the level of the xiphoid.The umbilicus was transected at its stalk and in the periumbilical region, the hernia sac was identified and this was circumferentially dissected from the abdominal wall and the hernia sac was also meticulously peeled away from the ___ [sic] skin flap.Following adequate exposure of the defect as well as maintaining the integrity of the hernia sac, dr.(b)(6) was then called into the room fur the preperitoneal repair of this hernia.Please see separate operative note.Following adequate hemostasis and irrigation of the defect, dr.(b)(6) proceeded to perform the preperitoneal hernia repair as well as the repair of a right inguinal hernia, at which point once he completed this, i returned to the operating room for completion of the case.Hemostasis was assured.The patient was placed in the semiflexed position, and any redundant skin and subcutaneous tissue was excised.I concurred conservative excision of any parasitic subscarpal fat was also done under direct visualization, and the umbilicus was also removed in the process.Hemostasis was assured.All flaps appeared viable, and all skin edges were bleeding nicely.Multiple progressive tension sutures were done from the upper abdomen to the mid abdomen and lower abdomen to reduce some of the shearing of the abdominal flap as well as to reduce dead space.Two prefascial drains were placed and brought out through a separate stab incision and the preperitoneal drain was also brought out through a stab incision on the right side.A layered closure ensued using 2-0 vicryl, 3-0 monocryl and 4-0 monocryl subcuticular suture was then run.Surgical dressings were placed and the decision was made to place the binder on postoperative day 1 to help facilitate adequate pulmonary function in the next 24 hours.The patient tolerated the procedure well with no complication.¿ implant procedure: exploratory laparotomy, repair of large ventral incisional hernia with mesh, bilateral posterior rectus component separation with myofascial advancement, preperitoneal right inguinal hernia repair.Bilateral transverus abdominal plane neuro blocks.Implants: gore® synecor preperitoneal biomaterial [gkwv1015/17296561; 10 x 15 cm] and gore® synecor preperitoneal biomaterial [gkwr2030/17296480; 20 x 30 cm] implant date: (b)(6), 2018 (hospitalization (b)(6), 2018) ¿(b)(6) 2018: [date on records is (b)(6) 2018; however all other records indicate surgery was on (b)(6) 2018].(b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: ventral incisional hernia.Postoperative diagnosis: ventral incisional hernia.Estimated blood loss: less than 50 ml.Drains: a 19-french fluted on mesh.Complications: none.Specimens: none.¿the patient presents with a symptomatic ventral hernia which is actually quite large.The patient and i had a detailed discussion concerning her medical and surgical options, the risks, the possible complications and possible outcomes.She wanted to proceed with surgery.The patient had seen a plastic surgery, dr.(b)(6), for panniculectomy at the time of her surgery.I talked to her again in preoperative holding.She understood her medical and surgical options and risks and the possible complications and wanted to proceed.¿ description of procedure: ¿the patient was taken to the operating room and placed in the supine position on the operating table.After general endotracheal anesthesia was established, she was prepped and draped in a sterile fashion.A timeout was held.Please see (b)(6) dictation for his panniculectomy.After dr.(b)(6) had begun the panniculectomy and cleared the abdominal wall, i scrubbed into the operating room.The patient had a very large ventral hernia, which extended just below the xiphoid to just below the umbilicus.I opened the hernia sac and got into the abdomen safely.The adhesiolysis was minimal inside the abdomen.I then began performing a preperitoneal dissection beginning at falciform.I extended this up behind the xiphoid and walked it out laterally over the liver and then down the right side of the abdomen in the suprapubic space.This went beautifully.The patient did have a right inguinal hernia which was indirect.It was incarcerated [sic] with fat and was reduced completely.I made no holes in the peritoneum.I extended this laterally more than 15 cm.We came up the right side as much as we had done the left side, performed a preperitoneal dissection.We walked this up to the xiphoid, again, simply taking the peritoneum down while __ [sic] with laps.We examined the entire operative field.There was no bleeding, bowel injury or other issues.Our counts were correct.We closed the peritoneum with a running 2-0 vicryl.We then, attempting [sic] to get the fascia back together again.I cut a portion of the hernia sac off on one side and left it on the other and then eventually cut the hernia sac off on the left side as well prior to closing.The fascia was going to be under significant tension in trying to get her closed.I, therefore, then cut the posterior rectus sheath on the patient's right side for a distance 19 cm.I dissected the posterior rectus sheath out laterally, freeing it and allowing the anterior rectus sheath to extend forward.That significantly helped but was not get [sic] the abdomen completely together, especially toward the upper abdomen without further release.We cut the posterior rectus sheath on the patient's left side for a distance of 18 cm and mobilized it without injury to the epigastric vessels and the neurovascular bundles laterally on either side.This allowed release for us to be able to get her fascia completely back together again.I repaired the right inguinal hernia with a narrow keyhole 10 x 15 synecor mesh which was tacked to the pubis after stitching the slit closed with prolene suture.It laid beautifully.We then chose a 20 x 30 cm synecor mesh for this defect was 12 cm wide and 19 cm long.We laid this inside the abdomen after we irrigated and changed our gloves and instruments.I sutured in position with 2 prolene stitches next to the xiphoid and then #1 pds sutures circumferentially.This mesh laid beautifully in this space when stretched out as we placed it.A bilateral tap block was performed with experil under direct vision.I was then able to sew the fascia together over the top after placing a drain.We examined the entire operative field prior to placing the mesh, and then after placing the mesh there was no bleeding or other issues.The 19-french fluted drain came out through the abdominal wall without difficulty, and we closed the fascia with #1 pds.Dr.(b)(6) then scrubbed back in to complete the operation.¿ ¿(b)(6) 2018: (b)(6) medical center.Implant log.Entry 1: description: synecor mesh.Quantity: 1.Size: 10 x 15 cm.Serial number: (b)(6).Catalogue number: [blank].Expiration date: 09/05/20.Implant site: abdomen.Entry 2: description: synecor mesh.Quantity: 1.Size: 20 x 30 cm.Serial number: (b)(6).Catalog number: gkwr2030.Expiration date: 09/05/20.Implant site: abdomen.¿(b)(6) 2018: (b)(6) medical center.Implant log audit.Description: synecor.Catalog number: gkwv1015.¿the records confirm a gore® synecor preperitoneal biomaterial [gkwv1015/17296561] and a gore® synecor preperitoneal biomaterial [gkwr2030/17296480] were implanted during the procedure.Relevant medical information: ¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnosis: incisional hernia without obstruction or gangrene.Underwent an open ventral hernia repair with mesh and panniculectomy on (b)(6).Admitted; kept nothing by mouth for post op days 1-2.Started having flatus on post op day 3 and diet advanced.No nausea or vomiting.Ambulating and voiding normally.Follow up in clinic in 2 weeks; follow up (b)(6) on (b)(6) 2018.Activity limits as you are able; no lifting for 4 weeks; no lifting over 15 lbs.For at least 4 weeks.¿(b)(6) 2018: (b)(6).(b)(6), fnp/(b)(6), md.Office notes.Follow up surgical site; evaluation of drainage.She did have e ct abdomen/pelvis this a.M.Which demonstrated near resolution of fluid that was deep to her mesh, she does have a continued area of inflammation or subcutaneous tissue, though it was not large enough for radiology to drain.No overt signs of cellulitis; does have some continued drainage though she notes over the last 2 days this is gotten significantly less.Denies fevers and chills.Height 5¿0, weight 169 lbs., bmi 33.1.Impression/plan: status post repair of ventral hernia.Follow up with dr.(b)(6) for evaluation of subcutaneous inflammation.Continue local wound care.See back as needed.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.History and physical.Abdominal pain x 6 hours.White blood cell count 13.6 (high).Impression/plan: likely ischemia and obstruction due to adhesions.Urgent exploration and lysis of adhesions.Possible bowel resection.¿(b)(6) 2018: (b)(6) medical center.Radiology ¿ ct abdomen/pelvis.Indication: generalized abdominal pain, chronic back pain.Impression: findings are indicative of a closed loop obstruction within an internal hernia and bowel infarction.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Radiology ¿ cta abdomen with contrast.Indication: abdominal pain generalized.Impression: small bowel strangulation and infarction, presumably due to an internal hernia.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Operative report.Procedure performed: exploratory laparotomy, lysis of adhesions, resection of distal ileum/anastomosis, incidental appendectomy.Anesthesiologist/crna: (b)(6), md, (b)(6), crna; (b)(6) sn-rn.Anesthesia type: general.Preoperative antibiotic: vanco.Preoperative diagnosis: abdominal pain.Postoperative diagnosis: abdominal pain.Indications for procedure: ¿63 y/o female with abdominal pain and prior abdominal surgeries.Description of procedure(s): under general anesthesia, using midline incision, access to the peritoneal cavity was gained, mesh was noted in the abdomen wall.Distal ileal loop of bowel was purple and showed no viability.Lysis of adhesions performed and bowel viability did not improve.Incidental appendectomy performed while awaiting any recovery of ileum, it did not improve and about 18 inches of distal ileum resected with gia stapler and ligasure device.Standard side-by-side stapled anastomosis done, and mesentery closed with 2-0 vicryl.Abdomen was irrigated and midline closed with #1 pds looped sutures, and tied in the middle.Skin were [sic] used to close the skin margins.¿ findings: ischemic distal ileum.Complications: none.Specimens removed: description spec/cult # test requested site disposition comments.Urine (foley protocol) urinalysis bladder laboratory.Appendix permanent abdomen designated specimen location.Small bowel permanent abdomen designated specimen location.Implants/explants [ ] (sic).Estimated blood loss: <25 ml.Patient condition: stable.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Pathology report.Accession: (b)(4).Diagnosis: a) vermiform appendix, appendectomy: benign vermiform appendix with fibrous obliteration.Negative for inflammation or neoplasm/malignancy.B) small bowel, resection: ischemic ileitis without perforation.Serosal adhesions.Surgical margins appear viable.Negative for dysplasia, neoplasm, or malignancy.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnosis: ischemic necrosis of small bowel.Hospital course: seen via the emergency department for acute onset of abdominal pain with associated nausea and emesis.Ct scan at the time of admission suggested ischemic bowel.Later on that day, she underwent exploratory laparotomy with resection of approximately 16 inches of small bowel due to ischemia-necrosis.An incidental appendectomy was performed as well.Postoperatively she resolved her small bowel dysmotility, and returned to regular diet.Follow up with dr.(b)(6) in 7-10 days.Condition at discharge: stable and improved.¿(b)(6) 2018: (b)(6) surgical clinic.(b)(6), md.Office notes.Status post small bowel ischemic event; now 2 weeks out and having infected drainage from wound.Exam: infected midline wound with purulent drainage.Impression/plan: doing ok except infected wound.Wet-to-dry dressing.Change to wound vac with home health.Return in 5 days.¿(b)(6) 2018: (b)(6) medical center.(b)(6) md; (b)(6), md.Emergency room visit.Presents with open incision; onset 2 days ago; worsening pain and redness to area with foul discharge.After contacting surgeon today, advised to go to hospital.Exam: 10 cm vertical surgical wound to low abdomen, dehisced over lower abdomen with surrounding erythema and malodorous and purulent drainage.White blood cell count 15.1 high.Impression: wound infection.Plan: admit, fluid bolus, change antibiotic to merrem in addition to vancomycin.¿(b)(6) 2018: (b)(6) medical center.(b)(6), pa/(b)(6), md.History and physical.18 days post op from an exploratory lap with lysis of adhesions performed by dr.(b)(6) on (b)(6) 2018, resection of distal ileum and appendectomy.Saw dr.(b)(6) for a postop appointment and was informed that her wound had dehisced and become infected.She was instructed to have her husband packed the wound at home until wound care could arrive.Unfortunately the husband was unable to perform this task and ms.(b)(6) complained of increasing purulent drainage from the wound with associated mild pain at the site of the wound dehiscence.She presented to (b)(6) medical center emergency room and was admitted to the progressive care unit.She admits to being febrile with occasional chills.Past medical history: osteoarthritis, gastroesophageal reflux.Past surgical history: gastric bypass 2000.Impression: postop wound dehiscence and infection.Plan: intravenous antibiotics, consult wound care, monitor glucose, ambulate, pain/nausea control.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Radiology ¿ ct abdomen/pelvis with contrast.Indication: enterocutaneous fistula evaluation.Impression: 1) compared to prior ct (b)(6) 2018, interval small bowel resection with interval development of marked dilation of the excluded stomach and duodenum extending proximally from the roux anastomosis.Enterocutaneous fistula extends from the region of the roux anastomosis in the left mid abdomen to the right and anteriorly towards the umbilicus where the wound vac is placed.2) multiple loculated pockets of fluid within the abdomen, the largest anteriorly, just below the wound vac measuring 7 x 2 cm.3) subcutaneous fluid collection containing punctuate foci of gas within the subcutaneous tissues of the right abdomen, just above the wound vac.4) no evidence of obstruction or extraluminal contrast as contrast passes to the level of the cecum.5) small left pleural effusion.6) nonspecific and non-enhancing fluid collection within the subcutaneous tissues of the left hip overlying the left greater trochanter has mildly increase in size compared to prior ct of (b)(6) 2018.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Consultation.Reason for consult: abdominal wound infection.On (b)(6) 2018 she required emergency admission and surgery by dr.(b)(6) as he noted, ".Abd, pain and findings of likely internal hernia and ischemia due to prior abd surgery/adhesions.She's had a number of prior procedures including gastric bypass, then, bypass revision, pan colectomy, ex.Lap for adhesions, incisional hernia, repair with mesh.¿ patient developed a persistent point of drainage at the r side of the abdominoplasty wound, and was to have seen plastic surgery (b)(6) 2018 in (b)(6).She remains in hospital with abd wound infection.Culture grew mssa and e coli esbl, so id consult requested today.Gastrointestinal exam: distended, open abdominal wound fascia visible, managing with wound vac.Pus expressed easily, from sinus tract r side of prior abdominoplasty healed wound.Impression: wound infection and extensive signs of intraabdominal infection, including enterocutaneous fistula.Mssa and e coli esbl cultured from drainage.Likely other gram negatives, anaerobes and candida may present as well.Plan: this infection will require additional surgery/debridement to cure, including removal of mesh, and so on.Mentioned to patient that she may need to return to her surgeons in (b)(6), but she will have to review with drs.(b)(6) and (b)(6) and her doctors in (b)(6).¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Procedure report.Ct and ultrasound guided placement of a 12 french locking pigtail catheter, right and anterior pelvic abscess.Patient tolerated procedure well, no complications.¿(b)(6) 2018: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnoses: postprocedural intraabdominal abscess; surgical wound dehiscence, surgical wound infection, wound infection.Hospital course: readmitted following subsequent wound infection following expiratory laparotomy and small bowel resection for bowel ischemia.A wound infection which was opened and drained and treated with a wound vac.Also started on iv antibiotics.The scan suggested an abscess which was drained with a percutaneous catheter.Discharged home with antibiotics and continued home health with wound vac management.Procedures: ct-guided drainage of intra-abdominal abscess.Exam: open abdominal wound in the lower midline with wound vac in place.Disposition: home with home health.Follow up with dr.(b)(6) in 7-10 days.¿(b)(6) 2019: (b)(6) surgical clinic.(b)(6), md.Office notes.Status post exploratory lap with bowel resection for ischemic small bowel area.Still with catheter for drainage area.Also wound vac.Getting merrem intravenous.Exam: abdomen benign.Open wound: vac on.Catheter: scant drainage reported ¿ pulled.Impression/plan: return to work with light duty starting (b)(6) 2019.To see surgeon next week for evaluation of mesh/abdomen.¿(b)(6) 2019: (b)(6) surgical clinic.(b)(6), md.Office notes.Status post wound infection for abdomen wall and right inguinal hernia done in (b)(6).Now with abdominal wall infection and continued drainage.Seen at wound care.Status post bowel resection ((b)(6) 2018).Exam: continued erythema and drainage from midline and right inguinal hernia area.Impression/plan: needs flexeril, valium.Return to (b)(6) for eval and management.¿(b)(6) 2019: medical university of (b)(6).(b)(6), md.Radiology ¿ ct abdomen/pelvis with intravenous contrast.Indication: hernia, complicated, patient with recurrent drainage from anterior abdominal wall in areas of previous hernia repair ¿ evaluate for abscess and recurrence.Impression: postsurgical changes from prior ventral abdominal wall debridement with enterocutaneous fistula noted, likely originating from a loop of small bowel in the superior pelvis to the right of the midline.Components tract to near the umbilicus as well as to the right paracolic gutter.No drainable fluid collection.¿(b)(6) 2019: medical university of (b)(6).(b)(6), md.Office notes.Here to discuss findings on ct scan as well as her surgical options.Has an extensive surgical history (appendectomy, cholecystectomy, gastric bypass) and underwent a complex ventral incision hernia repair by dr.(b)(6) at (b)(6) on (b)(6) 2018.This repair was performed with pre-peritoneal placement of a 10 by 15 cm sheet of synecor mesh.Underwent an abdominoplasty at the same time.She tolerated this operating without incident, but, post-operatively, she developed purulent drainage from her panniculectomy incision in the right lower quadrant this required recurrent episodes of drainage, including a jackson pratt drain, and per the patient "never fully resolved." in (b)(6) of 2018, patient subsequently developed a small bowel obstruction which required an exploratory laparotomy in (b)(6) of 2018, with resection of "16 inches" of small bowel.Since that time, she has been followed for a wound dehiscence, an intra-abdominal abscess and a difficult to heal abdominal wounds.Per the patient's records, her intra-abdominal abscess grew e.Coli and e.Faecium.Her wounds grew mrsa.Has had a picc line with intravenous antibiotics through (b)(6) 2018.After completing antibiotics, she has been on persistent cipro (prescribed by the east cooper wound care physician, dr.(b)(6)).We performed a ct scan of the abdomen/pelvis, which showed a large amount of peri-mesh inflammation and a possible enterocutaneous fistula.This, potentially, would necessitate a large scale resection of her mesh, as well as a possible small bowel resection.She continues to have drainage from the incision, constituting about a "half dollar" sized amount on her dressing every day.She packs the wound with aquacel as per her physicians at the wound care center at (b)(6).Past surgical history: gastric bypass laparotomy roux-en-y (b)(6) 2000, pr bowel to bowel anastomosis (b)(6) 2016, cholecystectomy, open (b)(6) 2014, pr freeing bowel adhesions, enterolysis (b)(6) 2016.Gastrointestinal exam: soft, bowel sounds normal.No distention or mass, no tenderness, no rebound or guarding.Hernia confirmed negative in ventral area.Purulent drainage at two sites.Impression/plan: appears to have developed, at the very least, a mesh infection of her anterior abdominal wall.At the worst, this may represent a fistualization between her mesh and her small bowel.At this juncture, we plan on performing a low midline exploration of her wound, with possible resection of her mesh, possible small bowel resection, and/or possible abdominal wall reconstruction.Discussed at length the risks and benefits of this operation, including bleeding, infection, small bowel resection and possible anastamotic leak, the possibility of injury to surround structures and/or tissues, and the possibility of a recurrent incisional hernia.Patient appeared to understand these risks and benefits as well as the option of no surgical intervention; she has signed an informed consent form attesting to this fact.Schedule her for an elective repair of her fistula, possible mesh resection, and possible abdominal wall reconstruction with mesh.Order pre-op labs for today.Patient has been encouraged to ambulate pre-op (pre-habilitation).
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® synecor preperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, pain, exposure (extrusion), bowel obstruction and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, infection, inflammation, adhesion, fistula formation, seroma formation, perforation, wound dehiscence, wound complications, pain, bowel obstruction, ileus, revision/resurgery, device contraction, fever, hernia recurrence.¿ the instructions for use further warn: ¿strict aseptic techniques should be followed.When operative infection is suspected, dissection of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.As with any mesh, use of gore® synecor preperitoneal biomaterial in contaminated fields may require removal of the mesh if infection occurs.When using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.¿these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.